... able to stop them because of that. I have been taking them 32 years. I don't think they help me any more, and they are a marker whenever I go to a doctor or emergency with panic attacks and severe anxiety that I am a druggy
Dear 123, many things cause anxiety, so first, at least have a hormone panel and a thyroid panel run, to see if those are corrects, as an imbalance in either, will cause more anxiety. Then please find a therapist that specializes in anxiety and panic disorder, and do the talk therapy, they will be able to help you identify triggers, teach what to worry about and what not to, and maybe be able to guide you at least down on your dose, safely, by working with your dr. The specialist who would handle a benzo taper best, is going to be a psychiatrist, that is eho can devise the most workable and safe taper for you. You are welcome to stay here for support, but you might also need additional support from a group closer to your home. If you will get those 2 medical things checked and then find a therapist, the therapist may know of other resources that will offer support. Best of luck, patti
You need the following; a dedication to recovery and a solid recovery group,a new Doctor. That is, unless yo have proven to this Dr that you are unwilling to stop and that is what generated that horrible, defeating comment about you. You know the truth about that. Doctor's first priority is to help the sick, a comment like that conflicts with that, again as I said you generated it by your behavior.
There is a road to recovery, the trick is to really want to travel it, then, doing git. Hope this help.
Thirty two years is a long time to be addicted to a drug. I would think that because of the length of time you have been using this drug your doctor doesn't think you can live without it. The only way to find out if you can manage without the drug is to withdraw from it and see how it goes. Find a doctor who knows how to safely taper you off of the drug. But at the same time you will need something to manage your anxiety and panic attacks. I believe that knowledge is power so I would advise you to learn as much as you can about your condition. Learn about the various methods of treatment for your condition and talk to your doctor about it. I hope you find the help you need, I really do.
Hello 123becku. I understand exactly what you are going through.The best suggestion and the safest is to go into a hospital setting. I went through two detoxifications off from benzodiazepines. One was off from Alprazolam and the second was Diazepam. Both were on high doses, and both perscribed by doctors. Your body needs the safety of a hospital. Far to many physical withdrawls that can be life threatening. That is the problem with benzodiazepines, the addictive nature of the drug. The body builds up a tolerance and if not increased, the drug becomes ineffective. Regards pledge
I have an excellent psychiatrist who said something to me that applies to you. I don't like bad news, but feel it's only fair to tell you that the latest studies show that taking clonazepam over 4.0 mg/day leads to dementia. She didn't give me a % of patients who actually get dementia.
I hope this is a motivator to try a successful reduction in your clonazepam. I've reduced mine before, very slowly. But at some point, I return to the increased amount for a while. Frankly, I think both choices are stinky.
I guess it's time to switch to a different anti-anxiety medicine if the old one isn't working. Phasing in one while reducing another may be possible and would maybe help you get off the clonazepam. I've made a successful switch before, so it's possible.
- Clonazepam Information for Consumers
- Clonazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clonazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 17 Nov 2010 • 7 answers
Updated 25 Apr 2010 • 1 answer
Updated 3 Feb 2013 • 2 answers
Updated 25 Nov 2014 • 7 answers
Updated 11 Jan 2014 • 4 answers